Patient Comments: Cortisone Injection - Experience

Please describe your experience with a cortisone injection.

Comment from: Anne, 75 or over Female (Patient) Published: September 10

I had a cortisone injection in my left hip 7 months ago. I had good relief from the pain. But I also have had flushed face and hot flashes that have been terrible and have lasted all this time. The face flushing continues to this day. The hot flashes are better but I do wake up with damp night gown and sheets. The face flushes last hours. I also have had a yeast infection. Doctors say they have not ever heard of these side effects lasting this long. Would like to hear from people who have had similar side effects. I would like to have this medicine now off my system before I have my surgery.

Was this comment helpful?Yes
Comment from: Betsy, 65-74 Female (Patient) Published: September 05

I had lost my cartilage between my ankle joints. It was bone on bones. My new doctor found this out by an x-ray. He sent me to a local hospital where they use an x-ray machine to make sure the cortisone injection goes to the exact spot. I had it yesterday and this morning. I didn't need my cane. Most of the pain is now gone after 3 years of misery!

Was this comment helpful?Yes
Comment from: Jenny234, 65-74 Female (Patient) Published: September 03

Every 4 months I have a cortisone injection in my right knee, it really helps as I hike and ski. No problems. I have had 2 rounds of lower back injections, 3 on each side of my spine, total of 6 injections as well as the shots for the pain before the cortisone. I have only partial relief, and only for about 3 months. It's too much expense and pain for just 3 months. Also I am experiencing weight gain and increased appetite for the first time in my life. After doing some research it appears that is a side effect for the cortisone injections. I do not plan on any more in my back, will continue them for my right knee to avoid knee replacement for now.

Was this comment helpful?Yes
Comment from: shorty, 75 or over Female (Patient) Published: September 03

I had a cortisone shot in my left wrist for de Quervain's disease (thumb) and started having sweats, nausea, shortness of breath, and extreme fatigue. This was on a Monday and by Saturday I thought I was maybe having a heart attack and went to the urgent care, saw my regular doctor and she said I had an allergic reaction to the shot. She put me on Benadryl. So far so good. I'm so thankful it wasn't a heart attack.

Was this comment helpful?Yes
Comment from: irene, 75 or over Female (Patient) Published: September 03

My injection of cortisone was into the knee. It was painless. I had almost immediate relief. This lasted for four weeks only. All of a sudden my pain was sharp and very intense, more painful than before I had this shot. After one week of this pain, I am now going back to my doctor for more information.

Was this comment helpful?Yes
Comment from: Ktmontana, 45-54 Female (Patient) Published: August 29

I had a cortisone injection in my hip for osteoarthritis due to trauma hoping to enjoy my summer and get hip replacement later. I had almost immediate relief from pain and got my range of movement back. I could tell with some stretching I would really be good. In the middle of the first night I got a terrible headache that kept me up from 1:30 on. I woke up flushed. I was flushed all day. I got another headache around 4 pm the next day. Hip is feeling great. I'm still a bit flushed. Still worth it.

Was this comment helpful?Yes
Comment from: Janeeloo, 55-64 Female (Patient) Published: August 28

I had a cortisone injection in both my knees yesterday after just being diagnosed with moderate-to-severe arthritis and bone spurs in both. The injection didn't hurt much. Last night I developed a moderate headache which is still there today, but milder. I also had several hot flash/sweating episodes last night. I had some insomnia as well, but did sleep toward morning. The pain is much better... not gone, but I'm hoping it is the cortisone helping and not the painkiller medication that is mixed in with the shot.

Was this comment helpful?Yes
Comment from: BenV, 55-64 Male (Patient) Published: August 22

I had two cortisone injections in my shoulder two weeks ago. It was injured in a bicycle wreck three months ago. It was not getting any better and was even getting worse. The injections didn't help at first, it took about four days until I experienced any relief. Now my pain is reduced by at least 50%. Hopefully, it will even diminish more. The doctor said that it was hard to get the shots in the exact right place because of swelling, so I'm hoping if I get anymore they can be placed more precisely. He mentioned that I might be a candidate for the injections, while being x-rayed. So I'm not sure what will happen but I'm happy with the results so far. I wish I could have done this a couple of months ago.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee and Hip Question: Share your experience with cortisone injections in your hip or knee.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.